MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION RADIAL JAW 4; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00515181
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Death (1802); Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 01/03/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
According to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was used in the lungs during a bronchoscopy procedure performed on (b)(6) 2020.According to the complainant, the patient was suspected to have a malignant tumor in the lung.During the procedure, after 12 biopsies were taken, the patient began to bleed.Ice water lavage was used to slow the bleeding and the scope was removed.The patient then began to bleed from the nose and mouth.The physician was unable to re-intubate the patient.The patient was unable to be resuscitated.The patient expired at approximately 12:30 on (b)(6) 2020.No further information has been obtained despite good faith efforts.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was used in the lungs during a bronchoscopy procedure performed on (b)(6) 2020.According to the complainant, the patient was suspected to have a malignant tumor in the lung.During the procedure, after 12 biopsies were taken, the patient began to bleed.Ice water lavage was used to slow the bleeding and the scope was removed.The patient then began to bleed from the nose and mouth.The physician was unable to re-intubate the patient.The patient was unable to be resuscitated.The patient expired at approximately 12:30 on (b)(6) 2020.No further information has been obtained despite good faith efforts.Additional information received february 07, 2020: the biopsies were taken in the right upper lobe.According to the physician, the patient was expected to bleed due to the nature of the lesion, a malignancy.Additionally, the physician confirmed that there were no issues with the forceps.
 
Additional Manufacturer Narrative
Block h2: block b5 have been updated based on additional information received on february 07, 2020.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.Block h2: correction block b5: the original event description for supplemental-001 that was sent on march 03, 2020 was edited in error.The event description has been corrected to the original event.
 
Additional Manufacturer Narrative
Block h2: block b5 have been updated based on additional information received on february 07, 2020.Block h10: according to the complainant, the suspect device has been disposed and is not available for return.If any further relevant information is received, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a radial jaw 4 pulmonary biopsy forceps was used in the lungs during a bronchoscopy with biopsy procedure performed on (b)(6) 10, 2020.According to the complainant, during the procedure, a biopsy was performed for a suspected malignant tumor.After the first biopsy, the site began to bleed.Ice water flush was used to slow the bleeding.A second biopsy was then taken and more bleeding occurred.Ice water flushes were used again.A rapid response team was called and the patient was stabilized.The patient was then brought to the post anesthesia care unit and was released from the hospital on the same day.There were no reported issues with the device.Additional information received february 07, 2020: the biopsies were taken in the right upper lobe.According to the physician, the patient was expected to bleed due to the nature of the lesion, a malignancy.Additionally, the physician confirmed that there were no issues with the forceps.

Brand Name
RADIAL JAW 4
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9679665
Report Number3005099803-2020-00202
Device Sequence Number19625284
Product Code FCL
UDI-Device Identifier08714729792864
UDI-Public08714729792864
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00515181
Device Catalogue Number1518
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer02/07/2020
03/17/2020
Initial Report FDA Received Date02/06/2020
Supplement Report FDA Received Date03/03/2020
04/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age68 YR